Alert archive / Florida / Small Craft Advisories in 2010

Small Craft Advisory 21, NWS Key West, FL

March 12, 2010

NWS Key West, FL issued this small craft advisory at Mar 12, 2010, 9:11 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2010, 9:11 PM EST (02:11 UTC)
Expired
Mar 13, 2010, 9:39 PM EST
In force
24 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WHUS72 KKEY 130211
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
911 PM EST FRI MAR 12 2010

GMZ031>033-052>054-072>075-131600-
/O.NEW.KKEY.SC.Y.0021.100313T0211Z-100313T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
911 PM EST FRI MAR 12 2010

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND
THE GULF OF MEXICO.

A COLD FRONT WILL PASS ACROSS THE WATERS SURROUNDING THE FLORIDA KEYS
EARLY IN THE OVERNIGHT PERIOD. WINDS WILL SHIFT TO THE NORTHWEST AND
INCREASE TO AROUND 20 KNOTS AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
318 
WHUS72 KKEY 130934
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
434 AM EST SAT MAR 13 2010

GMZ031>033-052>054-072>075-131600-
/O.CON.KKEY.SC.Y.0021.000000T0000Z-100313T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
434 AM EST SAT MAR 13 2010

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS EVENING FOR THE
COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND THE GULF OF
MEXICO.

WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS THIS MORNING WILL DIMINISH
TO 15 TO 20 KNOTS THIS AFTERNOON. IN ADDITION...SEAS WILL BUILD TO 5
TO 8 FEET ON THE OUTER GULF WATERS...AND WATERS WEST OF KEY WEST BY
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
399 
WHUS72 KKEY 131527
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1027 AM EST SAT MAR 13 2010

GMZ031>033-052>054-072>075-132130-
/O.CON.KKEY.SC.Y.0021.000000T0000Z-100313T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1027 AM EST SAT MAR 13 2010

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
771 
WHUS72 KKEY 132105
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
405 PM EST SAT MAR 13 2010

GMZ033-075-140330-
/O.CAN.KKEY.SC.Y.0021.000000T0000Z-100313T2200Z/
/O.NEW.KKEY.SW.Y.0009.100313T2105Z-100314T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
405 PM EST SAT MAR 13 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR THE COASTAL WATERS OF THE GULF OF
MEXICO BEYOND 20 NM WEST OF MAINLAND MONROE COUNTY...AND THE WATERS
ALONG AND SOUTH OF A LINE FROM KEY WEST THROUGH THE DRY TORTUGAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET
OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER
VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

GMZ031-032-132215-
/O.CAN.KKEY.SC.Y.0021.000000T0000Z-100313T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
405 PM EST SAT MAR 13 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR FLORIDA BAY AND THE COASTAL WATERS OF THE GULF OF
MEXICO NORTH OF THE LOWER KEYS.

$$

GMZ052>054-072>074-140330-
/O.EXT.KKEY.SC.Y.0021.000000T0000Z-100314T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
405 PM EST SAT MAR 13 2010

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC FROM OCEAN REEF TO KEY WEST OUT 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
370 
WHUS72 KKEY 140239
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
939 PM EST SAT MAR 13 2010

GMZ052>054-072>074-140345-
/O.CAN.KKEY.SC.Y.0021.000000T0000Z-100314T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
939 PM EST SAT MAR 13 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO KEY WEST OUT
60 NAUTICAL MILES.

$$

GMZ033-075-140900-
/O.CON.KKEY.SW.Y.0009.000000T0000Z-100314T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
939 PM EST SAT MAR 13 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR
FOR THE COASTAL WATERS OF THE GULF OF MEXICO BEYOND 20 NM WEST OF
MAINLAND MONROE COUNTY...AND THE WATERS ALONG AND SOUTH OF A LINE
FROM KEY WEST THROUGH THE DRY TORTUGAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH
SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. 
&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 5:33 PM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Mar 12, 5:33 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
533 PM EST FRI MAR 12 2010

.DISCUSSION...
AN EAST-WEST BAND OF SHOWERS AND THUNDERSTORMS WHICH FORMED ALONG A
SOUTHWARD-MOVING OUTFLOW BOUNDARY EARLIER TODAY WEAKENED AS IT MOVED
SOUTHWARD OVER THE COOL WATERS OF THE SOUTHEASTERN GULF OF MEXICO.
HOWEVER...NUMEROUS EASTWARD-MOVING SHOWERS HAVE BROKEN OUT ACROSS THE
AREA IN THE LAST COUPLE OF HOURS AS GEOPOTENTIAL HEIGHT FALLS
ASSOCIATED WITH AN APPROACHING LARGE-SCALE TROUGH DEVELOPED EASTWARD.
THE ACTUAL COLD FRONT IS STILL OVER THE SOUTH-CENTRAL GULF OF MEXICO
WELL WEST OF THE KEYS. AIR AT THE SURFACE IS MARITIME TROPICAL WITH
CURRENT AIR TEMPERATURES UNDER CLOUDY SKIES STILL IN THE UPPER 70S
WITH DEWPOINTS 73-74F.

SHOWERS WILL BE NUMEROUS THIS EVENING...WITH RAIN ENDING BY 10PM OR
SO ALL AREAS. CLOUDS WILL LINGER WITH FRESHENING WESTERLY BREEZES
SHIFTING TO WEST-NORTHWEST BY AROUND MIDNIGHT. WITH THE LONG FETCH
OVER THE GULF OF MEXICO...TEMPERATURES WILL NOT LIKELY DROP BELOW 70F
OVERNIGHT. HOWEVER...THERE WILL BE A NOTICEABLE DROP IN HUMIDITY BY
MORNING.

BEYOND SATURDAY...FORECAST REASONING HAS NOT REALLY CHANGED FROM THE
PREVIOUS CYCLE. THE COMPLEX SURFACE LOW PRESSURE SYSTEM OVER THE
SOUTHEASTERN UNITED STATES WILL COALESCE INTO A LARGE CYCLONIC GYRE
NEAR WASHINGTON D.C. BY SATURDAY EVENING...WITH WEST TO NORTHWEST
WINDS PERSISTING AGAIN IN THE KEYS. THIS SYSTEM WILL LUMBER EASTWARD
OVER THE WESTERN NORTH ATLANTIC WITH WINDS FINALLY TURNING NORTH
LOCALLY BY TUESDAY. LOW-LEVEL COLD THERMAL ADVECTION WILL NOT BE THAT
IMPRESSIVE WITH SLIGHTLY-COOLER-THAN AVERAGE TEMPERATURES THROUGH
MOST OF NEXT WEEK. ANOTHER WEAK TROUGH/COLD FRONT MAY MOVE THROUGH ON
WEDNESDAY WITH A CHANCE OF SHOWERS...FOLLOWED BY NORTHWEST TO NORTH
BREEZES TO CLOSE OUT THE WEEK.
&&

.MARINE...
SMALL CRAFT ADVISORIES WILL LIKELY GO INTO EFFECT FOR ALL ZONES BY
1030PM. LONG-FETCH WEST-NORTHWEST WINDS WILL BUILD SEAS TO 5-7FT
NORTH NEAR AND NORTH OF THE DRY TORTUGAS BY LATE TONIGHT. PERIODS
WILL BE 5-7 SECONDS...WITH SEAS UP TO 7FT PERSISTING IN THIS AREA ALL
THE WAY INTO SUNDAY MORNING. AS A RESULT...SMALL CRAFT ADVISORIES FOR
HAZARDOUS SEAS MAY NEED TO BE KEPT FOR WESTERN MARINE ZONES THROUGH
THE WEEKEND.
&&

.AVIATION...
WE ESTIMATE WINDS 22035KT AT 2000'. WITH SURFACE WIND SPEEDS 10-15
KTS THIS SATISFIES OUR CRITERIA FOR LOW-LEVEL WIND SHEAR.

A PERIOD OF MVFR CIGS AND VSBYS WILL BE LIKELY THIS EVENING WHEN
SHOWERS IN OUR VICINITY MOVE THROUGH. OTHERWISE WE BELIEVE VFR
CONDITIONS WILL PREVAIL THIS EVENING AND OVERNIGHT.
&&

.EQUIPMENT...
UPPER AIR SOUNDINGS FROM KEY WEST WILL BE UNAVAILABLE THROUGH THE
21ST DUE TO AN EQUIPMENT UPGRADE. YOU MAY REFER TO THE SOUNDING FROM
MIAMI AND/OR GRAND CAYMAN FOR THERMODYNAMIC DATA. WINDS ALOFT MAY BE
ESTIMATED FROM THE CUDJOE PROFILER AND KBYX VAD WIND PROFILE.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....DFM
DATA COLLECTION.......FUENTES

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 12, 6:03 AM EST, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
603 AM EST FRI MAR 12 2010

FLZ076>078-GMZ031>033-052>054-072>075-131100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
603 AM EST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE EASTWARD INTO THE EASTERN GULF OF MEXICO BY
THIS AFTERNOON...AND ACROSS OUR REGION LATE THIS AFTERNOON AND EARLY
EVENING. THE COLD FRONT WILL BE PRECEDED AND ACCOMPANIED BY
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE
STRONG...WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE.

THE STRONGER THUNDERSTORMS MAY DELIVER WIND GUSTS OF 45 TO 55
MPH...FREQUENT CLOUD TO SURFACE LIGHTNING STRIKES AND CUT VISIBILITY
TO BELOW A MILE IN BLINDING DOWNPOURS.

LOCALLY HEAVY RAINFALL IS POSSIBLE LATE TODAY AND EARLY TONIGHT.
MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS AND
REMEMBER NEVER TO DRIVE THROUGH WATER OF UNKNOWN DEPTH.

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED BY TONIGHT FOR ALL
KEYS COASTAL WATERS DUE TO FRESH NORTHWEST BREEZES BUILDING IN BEHIND
THE COLD FRONT. IN ADDITION...A 6 TO 7 FEET WEST TO NORTHWEST SWELL
WILL MOVE INTO THE OUTER GULF WATERS AND WATERS WEST OF REBECCA SHOAL
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR SATURDAY THROUGH WEDNESDAY...

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED SATURDAY FOR ALL KEYS
WATERS DUE TO FRESH...BUT SLACKENING WEST TO NORTHWEST BREEZES.
IN ADDITION....LARGE SWELLS WILL LIKELY AFFECT THE OFFSHORE GULF
WATERS AND WATERS WEST OF REBECCA SHOAL THROUGH THE WEEKEND.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE APPRECIATED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:05 PM ESTSmall Craft Advisory for Hazardous SeasKEY28 hr

Nearby

Small Craft Advisories in Florida, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.